On the rational approximation to the Thue–Morse–Mahler numbers
Annales de l'Institut Fourier, Volume 61 (2011) no. 5, pp. 2065-2076.

Let (t k ) k0 be the Thue–Morse sequence on {0,1} defined by t 0 =0, t 2k =t k and t 2k+1 =1-t k for k0. Let b2 be an integer. We establish that the irrationality exponent of the Thue–Morse–Mahler number k0 t k b -k is equal to 2.

Soit (t k ) k0 la suite de Thue–Morse définie sur {0,1} par t 0 =0, t 2k =t k et t 2k+1 =1-t k pour k0. Soit b2 un entier rationnel. Nous démontrons que l’exposant d’irrationalité du nombre de Thue–Morse–Mahler k0 t k b -k est égal à 2.

DOI: 10.5802/aif.2666
Classification: 11J04,  11J82
Keywords: Irrationality measure, Thue–Morse sequence, Padé approximant
Bugeaud, Yann 1

1 Université de Strasbourg Département de Mathématiques 7, rue René Descartes 67084 STRASBOURG (France)
@article{AIF_2011__61_5_2065_0,
     author = {Bugeaud, Yann},
     title = {On the rational approximation to the {Thue{\textendash}Morse{\textendash}Mahler} numbers},
     journal = {Annales de l'Institut Fourier},
     pages = {2065--2076},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {61},
     number = {5},
     year = {2011},
     doi = {10.5802/aif.2666},
     mrnumber = {2961848},
     zbl = {1271.11074},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/aif.2666/}
}
TY  - JOUR
AU  - Bugeaud, Yann
TI  - On the rational approximation to the Thue–Morse–Mahler numbers
JO  - Annales de l'Institut Fourier
PY  - 2011
DA  - 2011///
SP  - 2065
EP  - 2076
VL  - 61
IS  - 5
PB  - Association des Annales de l’institut Fourier
UR  - http://archive.numdam.org/articles/10.5802/aif.2666/
UR  - https://www.ams.org/mathscinet-getitem?mr=2961848
UR  - https://zbmath.org/?q=an%3A1271.11074
UR  - https://doi.org/10.5802/aif.2666
DO  - 10.5802/aif.2666
LA  - en
ID  - AIF_2011__61_5_2065_0
ER  - 
%0 Journal Article
%A Bugeaud, Yann
%T On the rational approximation to the Thue–Morse–Mahler numbers
%J Annales de l'Institut Fourier
%D 2011
%P 2065-2076
%V 61
%N 5
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.2666
%R 10.5802/aif.2666
%G en
%F AIF_2011__61_5_2065_0
Bugeaud, Yann. On the rational approximation to the Thue–Morse–Mahler numbers. Annales de l'Institut Fourier, Volume 61 (2011) no. 5, pp. 2065-2076. doi : 10.5802/aif.2666. http://archive.numdam.org/articles/10.5802/aif.2666/

[1] Adamczewski, Boris On the expansion of some exponential periods in an integer base, Math. Ann., Volume 346 (2010) no. 1, pp. 107-116 | DOI | MR

[2] Adamczewski, Boris; Cassaigne, Julien Diophantine properties of real numbers generated by finite automata, Compos. Math., Volume 142 (2006) no. 6, pp. 1351-1372 | DOI | MR | Zbl

[3] Adamczewski, Boris; Rivoal, Tanguy Irrationality measures for some automatic real numbers, Math. Proc. Cambridge Philos. Soc., Volume 147 (2009) no. 3, pp. 659-678 | DOI | MR | Zbl

[4] Adams, William W.; Davison, J. L. A remarkable class of continued fractions, Proc. Amer. Math. Soc., Volume 65 (1977) no. 2, pp. 194-198 | DOI | MR | Zbl

[5] Allouche, J.-P.; Peyrière, J.; Wen, Z.-X.; Wen, Z.-Y. Hankel determinants of the Thue-Morse sequence, Ann. Inst. Fourier (Grenoble), Volume 48 (1998) no. 1, pp. 1-27 | DOI | Numdam | MR | Zbl

[6] Allouche, J.-P.; Shallit, J. O. Automatic Sequences: Theory, Applications, Generalizations, Cambridge University Press, 2003 | MR | Zbl

[7] Amou, Masaaki Approximation to certain transcendental decimal fractions by algebraic numbers, J. Number Theory, Volume 37 (1991) no. 2, pp. 231-241 | DOI | MR | Zbl

[8] Baker, George A. Jr.; Graves-Morris, Peter Padé approximants, Encyclopedia of Mathematics and its Applications, 59, Cambridge University Press, Cambridge, 1996 | DOI | MR | Zbl

[9] Berthé, Valérie; Holton, Charles; Zamboni, Luca Q. Initial powers of Sturmian sequences, Acta Arith., Volume 122 (2006) no. 4, pp. 315-347 | DOI | MR | Zbl

[10] Brezinski, Claude Padé-type approximation and general orthogonal polynomials, International Series of Numerical Mathematics, 50, Birkhäuser Verlag, Basel, 1980 | MR | Zbl

[11] Bugeaud, Yann Diophantine approximation and Cantor sets, Math. Ann., Volume 341 (2008) no. 3, pp. 677-684 | DOI | MR | Zbl

[12] Bugeaud, Yann; Krieger, D.; Shallit, J. Morphic and Automatic Words: Maximal Blocks and Diophantine Approximation (Preprint)

[13] Bundschuh, Peter Über eine Klasse reeller transzendenter Zahlen mit explizit angebbarer g-adischer und Kettenbruch-Entwicklung, J. Reine Angew. Math., Volume 318 (1980), pp. 110-119 | DOI | MR | Zbl

[14] Dekking, Michel Transcendance du nombre de Thue-Morse, C. R. Acad. Sci. Paris Sér. A-B, Volume 285 (1977) no. 4, p. A157-A160 | MR | Zbl

[15] Levesley, Jason; Salp, Cem; Velani, Sanju L. On a problem of K. Mahler: Diophantine approximation and Cantor sets, Math. Ann., Volume 338 (2007) no. 1, pp. 97-118 | DOI | MR | Zbl

[16] Mahler, Kurt Arithmetische Eigenschaften der Lösungen einer Klasse von Funktionalgleichungen, Math. Ann., Volume 101 (1929) no. 1, pp. 342-366 | DOI | MR

[17] Shallit, Jeffrey Simple continued fractions for some irrational numbers, J. Number Theory, Volume 11 (1979) no. 2, pp. 209-217 | DOI | MR | Zbl

[18] Sloane, N. J. A. The on-line encyclopedia of integer sequences, Notices Amer. Math. Soc., Volume 50 (2003) no. 8, pp. 912-915 | MR | Zbl

Cited by Sources: